Alert archive / Iowa / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 232, NWS Des Moines, IA

July 5, 2011Humboldt County, Kossuth County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jul 5, 2011, 3:36 PM CDT for Humboldt County, Kossuth County, Iowa. It was in force for 39 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 5, 2011, 3:36 PM CDT (20:36 UTC)
Expired
Jul 5, 2011, 4:15 PM CDT
In force
39 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Humboldt County, IA, Kossuth County, IA

The radar

The Des Moines radar (KDMX), 146 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 5, 3:55 PM CDTTSTM WND GST 51Algona Airport, IA
Jul 5, 4:04 PM CDTHAIL 12 Wnw Burt, IAFROM NSSL SHAVE PROJECT.
Jul 5, 4:07 PM CDTTSTM WND DMG2 W Burt, IAPOWER LINES AND TREES DOWN. FROM NSSL SHAVE PROJECT.
Jul 5, 4:12 PM CDTTSTM WND DMG3 Wsw Burt, IAMAPLE TREE IN FRONT YARD WITH LIMBS BROKEN IN HALF. 8 TO 10 INCHES IN DIAMETER. POWER OUT. OTHER DAMAGE WEST OF BURT. FROM NSSL SHAVE PROJECT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 8.6 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2011-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 247 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2011-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
247 J/kg
Mixed-layer CIN
-274 J/kg
Mixed-layer LCL
1040 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
215 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

202 
WUUS53 KDMX 052036
SVRDMX
IAC091-109-052115-
/O.NEW.KDMX.SV.W.0232.110705T2036Z-110705T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
336 PM CDT TUE JUL 5 2011

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN HUMBOLDT COUNTY IN NORTH CENTRAL IOWA...
  SOUTHERN KOSSUTH COUNTY IN NORTH CENTRAL IOWA...

* UNTIL 415 PM CDT

* AT 331 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED 5 MILES NORTH OF ALGONA...AND MOVING SOUTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ALGONA...ALGONA AIRPORT...LU VERNE...LIVERMORE...RENWICK AND HARDY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A
MOBILE HOME...GET OUT NOW...AND SEEK SHELTER IN A REINFORCED
BUILDING.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED
WARNING. IF A TORNADO IS SPOTTED...IMMEDIATELY MOVE TO THE BASEMENT
OR SMALL INTERIOR ROOM OF A REINFORCED BUILDING.

&&

LAT...LON 4305 9397 4282 9398 4277 9420 4315 9438
      4325 9417
TIME...MOT...LOC 2036Z 328DEG 21KT 4312 9420
WIND...HAIL 60MPH 1.50IN

$$

ZOGG
5 follow-up statements
074 
WWUS53 KDMX 052042
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
342 PM CDT TUE JUL 5 2011

IAC091-109-052115-
/O.CON.KDMX.SV.W.0232.000000T0000Z-110705T2115Z/
KOSSUTH IA-HUMBOLDT IA-
342 PM CDT TUE JUL 5 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
HUMBOLDT AND SOUTHERN KOSSUTH COUNTIES UNTIL 415 PM CDT...

AT 340 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
ALGONA...MOVING SOUTHEAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  LU VERNE AND LIVERMORE AROUND 410 PM CDT.
  HARDY AROUND 415 PM CDT.

OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM INCLUDE RENWICK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A REINFORCED BUILDING AND AWAY FROM WINDOWS.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED
WARNING. IF A TORNADO IS SPOTTED...IMMEDIATELY MOVE TO THE BASEMENT
OR SMALL INTERIOR ROOM OF A REINFORCED BUILDING.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN DES MOINES.

&&

LAT...LON 4305 9397 4282 9398 4277 9420 4315 9438
      4325 9417
TIME...MOT...LOC 2042Z 333DEG 22KT 4308 9419
WIND...HAIL 60MPH 1.50IN

$$

ZOGG
630 
WWUS53 KDMX 052046
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
346 PM CDT TUE JUL 5 2011

IAC091-109-052115-
/O.CON.KDMX.SV.W.0232.000000T0000Z-110705T2115Z/
KOSSUTH IA-HUMBOLDT IA-
346 PM CDT TUE JUL 5 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
HUMBOLDT AND SOUTHERN KOSSUTH COUNTIES UNTIL 415 PM CDT...

AT 344 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR 
ALGONA...MOVING SOUTHEAST AT 25 MPH. ADDITIONAL THUNDERSTORMS WERE 
DEVELOPING TO THE SOUTHWEST OF ALGONA.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  LU VERNE AND LIVERMORE AROUND 410 PM CDT.

OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM INCLUDE HARDY AND
RENWICK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE 
OUTSIDE SHOULD MOVE TO A REINFORCED BUILDING AND AWAY FROM WINDOWS.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED
WARNING. IF A TORNADO IS SPOTTED...IMMEDIATELY MOVE TO THE BASEMENT
OR SMALL INTERIOR ROOM OF A REINFORCED BUILDING.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN DES MOINES.

&&

LAT...LON 4310 9436 4318 9414 4306 9401 4282 9398
      4277 9420
TIME...MOT...LOC 2046Z 333DEG 22KT 4306 9417
WIND...HAIL 60MPH 1.50IN

$$

ZOGG
208 
WWUS53 KDMX 052055
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
355 PM CDT TUE JUL 5 2011

IAC091-109-052115-
/O.CON.KDMX.SV.W.0232.000000T0000Z-110705T2115Z/
KOSSUTH IA-HUMBOLDT IA-
355 PM CDT TUE JUL 5 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
HUMBOLDT AND SOUTHEASTERN KOSSUTH COUNTIES UNTIL 415 PM CDT...

AT 353 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 5 MILES
SOUTHEAST OF ALGONA...MOVING SOUTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  LU VERNE...LIVERMORE...HARDY AND RENWICK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN DES MOINES.

PREPARE FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A REINFORCED BUILDING AND AWAY FROM WINDOWS.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED
WARNING. IF A TORNADO IS SPOTTED...IMMEDIATELY MOVE TO THE BASEMENT
OR SMALL INTERIOR ROOM OF A REINFORCED BUILDING.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN DES MOINES.

&&

LAT...LON 4303 9432 4309 9415 4305 9402 4282 9398
      4277 9420
TIME...MOT...LOC 2056Z 334DEG 24KT 4299 9417
WIND...HAIL 60MPH 1.00IN

$$

ZOGG
278 
WWUS53 KDMX 052104
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
404 PM CDT TUE JUL 5 2011

IAC091-109-052115-
/O.CON.KDMX.SV.W.0232.000000T0000Z-110705T2115Z/
KOSSUTH IA-HUMBOLDT IA-
404 PM CDT TUE JUL 5 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
HUMBOLDT AND SOUTH CENTRAL KOSSUTH COUNTIES UNTIL 415 PM CDT...

AT 401 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES
SOUTHEAST OF ALGONA...MOVING SOUTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  LU VERNE...LIVERMORE AND HARDY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE 
OUTSIDE SHOULD MOVE TO A REINFORCED BUILDING AND AWAY FROM WINDOWS.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED
WARNING. IF A TORNADO IS SPOTTED...IMMEDIATELY MOVE TO THE BASEMENT
OR SMALL INTERIOR ROOM OF A REINFORCED BUILDING.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN DES MOINES.

&&

LAT...LON 4297 9428 4302 9409 4282 9398 4277 9420
TIME...MOT...LOC 2105Z 336DEG 25KT 4292 9414
WIND...HAIL 60MPH 1.00IN

$$

ZOGG
031 
WWUS53 KDMX 052115
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
415 PM CDT TUE JUL 5 2011

IAC091-109-052124-
/O.EXP.KDMX.SV.W.0232.000000T0000Z-110705T2115Z/
KOSSUTH IA-HUMBOLDT IA-
415 PM CDT TUE JUL 5 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HUMBOLDT AND
SOUTH CENTRAL KOSSUTH COUNTIES WILL EXPIRE AT 415 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN DES MOINES.

LAT...LON 4297 9428 4302 9409 4282 9398 4277 9420
TIME...MOT...LOC 2114Z 336DEG 25KT 4286 9410

$$

ZOGG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 12:08 PM CDT, 3 hours 28 minutes earlier.

Area forecast discussion, Jul 5, 12:08 PM CDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
1208 PM CDT TUE JUL 5 2011

...UPDATED 18Z AVIATION DISCUSSION...

.UPDATE...
MCS HAS NOT DISSIPATED AS ANTICIPATED AND IS NOW EXPECTED TO ENTER
AT LEAST NWRN IA THIS MORNING SO HAVE BUMPED UP POPS TO THE BRINK OF
LIKELIES.  ALSO ADDED 12Z TAF DISCUSSION.

&&

.SHORT TERM /TODAY/...
IMMEDIATE QUESTION WILL BE PROGRESSION OF SD/MN MCS THIS MORNING.
RADAR TRENDS SHOW COMPLEX HAS BEEN DISSIPATING AS IT MOVES SLOWLY
SOUTH INTO LESS FAVORABLE INSTABILITY WITH UPSHEAR DEVELOPMENT STILL
FOCUSING INTO SD WHERE HEAVY RAINS REMAIN IN PROGRESS.  MEAN WIND
ONLY 20KTS THERE SO FEEL THAT MCS WILL NOT MAKE IT INTO NRN IA UNTIL
15Z OR LONGER...IF AT ALL.  ATTENTION THEN TURNS TO POTENTIAL FOR
RE-DEVELOPMENT ALONG THE APPROACHING COLD FRONT DURING PEAK
HEATING.  NAM...GFS...AS WELL AS VARIOUS ARW/NMM WRFS HAVE LITTLE
AGREEMENT ON HOW THIS MAY UNFOLD WITH VARIED SOLUTIONS IN TERMS OF
LOW LEVEL CONVERGENCE PLACEMENT AND AVAILABLE INSTABILITY.  THUS
HAVE ENDED UP WITH A FAIRLY LOW CONFIDENCE BROAD BRUSH OF POPS
ACROSS CENTRAL AND NRN IA.  SRN MOST EXTENT APPEARS TO BE 00Z NCEP
NMM WRF WHICH DEVELOPS CONVECTION AROUND KDSM 21Z-00Z SO HAVE LEFT
THAT THE SRN EXTENT OF POPS TODAY.  THERE IS A CONDITIONAL SEVERE
WEATHER POTENTIAL WITH WEAK/MOD SHEAR AND INSTABILITY IN
PLACE....DEPENDING ON MODEL SOLUTION.

TEMPS ARE GENERALLY ON THE HIGH END OF GUIDANCE...AS SUGGESTED BY
SOUNDINGS AND THEIR 24HR CHANGE VS PERSISTENCE.  ONLY EXCEPTION WAS
NW WHICH SHOULD BE COOLER EITHER DUE TO DEBRIS CLOUDS...LIGHT PRECIP
OR ACTUAL FROPA.

.LONG TERM /TONIGHT THROUGH SATURDAY/...MAIN CONCERN WITH THE
EXTENDED PERIOD IS WITH THE POTENTIAL FOR SEVERE STORMS TONIGHT
WITH COLD FROPA. OTHERWISE...GENERALLY DRY CONDITIONS THROUGH THE
REMAINDER OF THE WORK WEEK. LEANED TOWARD A BLEND OF THE GFS/ECMWF
FOR THE EXTENDED AND USED THE NAM TONIGHT INTO TOMORROW.
OVERALL...MODELS LOOK TO BE IN DECENT AGREEMENT.

TONIGHT THROUGH WEDNESDAY...STORMS LOOK TO CONTINUE THIS EVENING
AHEAD OF THE COLD FRONT BUT SEVERE CHANCES DIMINISH WITH THE
SUNSET AS INSTABILITY DECREASES. INSTABILITY IS REASONABLE WHERE
SURFACE BASED AND 0-1KM BOTH RANGE IN THE 800-1500 J/KG. LOW
LEVEL SHEAR VALUES ARE NOT IMPRESSIVE WHILE THE DEEP SHEAR SEEMS
GOOD ENOUGH TO SUPPORT MORE ORGANIZED STORMS WITH THE POTENTIAL
FOR DAMAGING WINDS/HAIL THREAT. NCAR AND NCEP WRF HAVE MCS
CONTINUING INTO THE EVENING HOURS BUT ARE INCONSISTENT WITH
INITIATION AND PLACEMENT. GENERALLY KEPT POPS ORIENTED FROM
NORTHWEST TO SOUTHEAST WITH THE FROPA.

THURSDAY THROUGH SATURDAY...UPPER RIDGE LOCATED OVER THE SOUTHERN
PLAINS TO THE SOUTHWEST ALONG WITH SURFACE HIGH PRESSURE DOMINATING
ACROSS THE MIDWEST WILL LEAD TO A GENERALLY DRY CONDITIONS THIS
WEEK.  WITH RIDGE PLACING FORECAST AREA WITHIN A WEAK NORTHWEST FLOW
REGIME...THERE ARE A COUPLE RIPPLES OF SHORTWAVES DURING THE WEEK
BUT LOOK TO REMAIN TO THE SOUTH OF IOWA. ONLY SLIGHT POPS ACROSS
THE SOUTH ON THURSDAY TO REFLECT THIS TREND.  NEXT BEST CHANCE
WILL BE SATURDAY WITH AN UPPER LEVEL LOW AND COLD FRONT TO PUSH
ACROSS THE STATE.

&&

.AVIATION...05/18Z
PRECIPITATION ACROSS NORTHWESTERN IOWA IS QUICKLY DISSIPATING AS
EXPECTED...AND HAVE REMOVED MENTION FROM SITES. CLOUDS WILL LINGER
THROUGH THE AFTERNOON...BUT CEILINGS WILL STAY VFR. COULD SEE
ADDITIONAL DEVELOPMENT LATE INTO THE AFTERNOON NEAR 00Z...BUT AM
UNCERTAIN AS TO TIMING AND LOCATION OF STORMS. HAVE TRENDED TOWARDS
STORMS WITH CB MENTION. NEXT BIG CONCERN WILL BE WITH POSSIBLE FOG
DEVELOPMENT AFTER 06Z. HAVE TRENDED VISIBILITIES LOWER...BUT WOULD
EXPECT MOST LIKELY LOCATION FOR FOG/DENSE FOG TO BE AT NORTHERN
SITES...KFOD...KMCW AND KALO.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...SMALL
LONG TERM...PODRAZIK
AVIATION...WILKINS
Hazardous weather outlook, Jul 5, 5:02 AM CDT, 10 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
502 AM CDT TUE JUL 5 2011

IAZ004-024-086-061015-
EMMET-HUMBOLDT-WAPELLO-
502 AM CDT TUE JUL 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

FLOOD WARNINGS REMAIN IN EFFECT FOR PORTIONS OF THE DES MOINES
RIVER BASIN. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE
AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

STRONG TO POTENTIALLY SEVERE THUNDERSTORMS ARE FORECAST THIS
AFTERNOON AND TONIGHT ACROSS THE AREA. LARGE HAIL...DAMAGING
WINDS...AND LOCALLY HEAVY RAIN ARE THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

LINGERING THUNDERSTORMS ARE POSSIBLE OVER THE FAR SOUTH WEDNESDAY
MORNING...BUT NO SEVERE WEATHER IS FORECAST AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

IAZ005>007-015>017-023-025>028-033>039-044>050-057>062-070>075-
081>085-092>097-061015-
KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-POCAHONTAS-
WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-
GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-
AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-
WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-TAYLOR-
RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
502 AM CDT TUE JUL 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

STRONG TO POTENTIALLY SEVERE THUNDERSTORMS ARE FORECAST THIS
AFTERNOON AND TONIGHT ACROSS THE AREA. LARGE HAIL...DAMAGING
WINDS...AND LOCALLY HEAVY RAIN ARE THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

LINGERING THUNDERSTORMS ARE POSSIBLE OVER THE FAR SOUTH WEDNESDAY
MORNING...BUT NO SEVERE WEATHER IS FORECAST AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

KLP

In the hours before

Special weather statement, Jul 5, 10:01 AM CDT, 5 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1001 AM CDT TUE JUL 5 2011

IAZ033-034-051600-
CALHOUN-SAC-
1001 AM CDT TUE JUL 5 2011

...STRONG THUNDERSTORMS IN NORTHWEST IOWA...

AT 957 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EXTREME SOUTHEASTERN CHEROKEE COUNTY...
MOVING SOUTHEAST AT 25 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...BRIEF
MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  SCHALLER BY 1015 AM CDT...
  NEMAHA AND EARLY BY 1035 AM CDT...
  SAC CITY BY 1055 AM CDT...
  LYTTON AND 9 MILES NORTHWEST OF YETTER BY 1100 AM CDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

AW
Special weather statement, Jul 5, 1:48 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
148 PM CDT TUE JUL 5 2011

IAZ004>006-015-016-051945-
EMMET-HANCOCK-KOSSUTH-PALO ALTO-WINNEBAGO-
148 PM CDT TUE JUL 5 2011

...LINE OF STRONG STORMS TO IMPACT NORTHERN IOWA...

AT 142 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 17 MILES NORTH OF
ESTHERVILLE TO 22 MILES NORTH OF ALGONA...MOVING SOUTHEAST AT 30 MPH.

PENNY SIZE HAIL...WINDS GREATER THAN 40 MPH...BRIEF MODERATE
DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  SWEA CITY...          DOLLIVER...           BANCROFT...
  ARMSTRONG...          TITONKA...
  ESTHERVILLE AIRPORT...                      ESTHERVILLE...
  WODEN...              GRUVER...             WALLINGFORD...
  BURT...               WESLEY...             RINGSTED...
  LONE ROCK...          GRAETTINGER...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

AW

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 3:10 PM CDTSevere Thunderstorm WarningDMXHancock, Kossuth27 min
Jul 5, 4:45 PM CDTSevere Thunderstorm WarningDMXHamilton, Humboldt, Webster, Wright45 min
Jul 5, 5:43 PM CDTSevere Thunderstorm WarningDMXBoone, Greene, Webster47 min
Jul 5, 5:52 PM CDTTornado WarningDMXBoone, Webster23 min
Jul 5, 6:28 PM CDTSevere Thunderstorm WarningDMXBoone, Dallas47 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.